Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 24, NWS Brownsville, TX

November 19, 2022Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Nov 19, 2022, 3:05 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2022, 3:05 AM CST (09:05 UTC)
Expired
Nov 20, 2022, 3:30 AM CST
In force
24 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2022-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2022-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS74 KBRO 190905
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
305 AM CST Sat Nov 19 2022

TXZ351-354-355-451-454-455-192200-
/O.NEW.KBRO.WI.Y.0024.221119T0905Z-221120T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
305 AM CST Sat Nov 19 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, 
  Kenedy Island, Willacy Island and Cameron Island Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...the strongest winds and wind gusts will
  likely occur this afternoon into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
718 
WWUS74 KBRO 191857
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1257 PM CST Sat Nov 19 2022

TXZ254-255-200300-
/O.EXB.KBRO.WI.Y.0024.221119T1900Z-221120T0300Z/
Inland Willacy-Inland Cameron-
Including the cities of Raymondville, Brownsville, and Harlingen
1257 PM CST Sat Nov 19 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Willacy and Inland Cameron Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ351-354-355-451-454-455-200300-
/O.CON.KBRO.WI.Y.0024.000000T0000Z-221120T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
1257 PM CST Sat Nov 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, 
  Kenedy Island, Willacy Island and Cameron Island Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
581 
WWUS74 KBRO 200259
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
859 PM CST Sat Nov 19 2022

TXZ254-255-200400-
/O.EXP.KBRO.WI.Y.0024.000000T0000Z-221120T0300Z/
Inland Willacy-Inland Cameron-
Including the cities of Raymondville, Brownsville, and Harlingen
859 PM CST Sat Nov 19 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

North winds will continue at 20 to 25 mph with a few gusts between
30 and 35 mph, but these speeds are below advisory levels, which
are 30 mph with gusts to 40 mph or higher. Despite the slightly
diminished winds, drivers should still take care along east to
west elevate roads overnight along the IH-69E corridor between
Brownsville and Raymondville.

$$

TXZ351-354-355-451-454-455-201200-
/O.CON.KBRO.WI.Y.0024.000000T0000Z-221120T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
859 PM CST Sat Nov 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...North winds 25 to 35 mph with gusts 40 to 45 mph.

* WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, 
  Kenedy Island, Willacy Island and Cameron Island Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and isolated to scattered power 
  outages may result.

* ADDITIONAL DETAILS...Strong north winds will continue through
  the night and through at least an hour or two after daybreak on
  Sunday. Some slow diminishing is expected through the day on
  Sunday, though conditions will remain brisk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

52/BSG
348 
WWUS74 KBRO 200930 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
330 AM CST Sun Nov 20 2022

TXZ351-354-355-451-454-455-201030-
/O.CAN.KBRO.WI.Y.0024.000000T0000Z-221120T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Port Isabel, 
Laguna Vista, South Padre Island, and Boca Chica Beach
330 AM CST Sun Nov 20 2022

...WIND ADVISORY IS CANCELLED...

Surface observations within the coastal portions of Deep 
South Texas and the Rio Grande Valley indicate that winds 
have diminished below Wind Advisory criteria. As a result, 
the Advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 18, 11:25 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 18, 11:25 PM CST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1125 PM CST Fri Nov 18 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Saturday night)
Issued at 245 PM CST Fri Nov 18 2022

The weather is getting busier this short term as the Saturday
morning cold front takes center stage. Cloudy, cool, and wet
weather will dominate the period, as robust boundary layer
moisture remains trapped by overrunning westerly mid- level flow.
Brownsville radar currently indicates a widespread area of light
rain and drizzle across portions of Cameron and Willacy counties
extending into the Gulf of Mexico. Satellite imagery and surface
observations indicate thick low clouds across the deep South
Texas, and the morning KBRO sounding shows a saturated profile to
700 mb.

A cold front will approach and move through Deep South Texas late
tonight with breezy to windy north to northeast winds, especially
near the coast. The best rain chances will occur tonight with the
approach and passage of a cold front. Rainfall amounts will be
modest for the most part, with a half to one inch of accumulation,
mainly from light overrunning precipitation. However, can't rule
out locally heavier amounts and a few rumbles of thunder,
especially near the coast.

The Storm Prediction Center /SPC/ has the eastern portion of deep
South Texas in a general thunderstorm outlook for tonight as the
cold front approaches. The day two outlook now keeps much of the
region in the general thunderstorm outlook area on Saturday, a
slight areal expansion from previously. An isolated thunderstorm
or two will be possible on Saturday as the cold front pushes over
the Gulf waters.

I will continue to lean towards a Consshort/NBM blend for temps.
Temperatures will remain well below normal through the period.
High temps on Saturday will range from the mid 40s across the
interior to maybe slightly above 60 degrees along the immediate
coast. Low temps will be in the 40s and 50s, with Saturday night
understandably a few degrees colder than tonight. Wind chill
values may dip as low as the mid 30s Saturday night across the
Ranchlands as cold air advection couples with by then still
moderate north winds.

The high rip current risk will continue through Saturday night
and beyond. A coastal flood advisory is in effect through Saturday
morning and may need to be extended. A high surf advisory may be
needed on Saturday. Wind advisory conditions will be possible
along the immediate lower Texas Coast (barrier islands) on
Saturday.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 245 PM CST Fri Nov 18 2022

No major changes were made in the long term forecast.
Temperatures will be cooler than normal for this time of year and
rain chances will increase into the weekend as a coastal trough
persists through early next week. Then the pattern begins to
change heading into mid week as temperatures gradually rise and
rain chances drop slightly, but they'll still stick around for
areas mostly east of I-69C/US 281 through Thursday before the next
potential cold front passes through on Thursday and ushers in
drier air.

Sunday will start off windy along the coast as strong winds
behind Saturday's cold front persist, so a Wind Advisory may be
needed along the barrier islands starting with the arrival of the
cold front (see above short term discussion) through Sunday
afternoon. In addition, the strong winds and resulting seas this
weekend will bring large breaking waves to the surf zone and bring
the potential for a high risk of rip currents, high/rough surf,
minor coastal flooding and perhaps some minor beach erosion to the
narrower beaches through at least Sunday. As such, a Coastal
Flood Advisory, a High Surf Advisory, and a Rip Current Statement
will likely be needed. Otherwise, the coastal trough will be the
dominating feature on Sunday and Monday and with the cold air
advection behind Saturday's cold front and a nearly saturated
surface to 700 mb layer, cold and wet conditions will persist
through Monday.

Early next week the persistent wet and cold pattern we've been
seeing may begin to change. The coastal trough will begin to fill
in, helping to reduce rain chances a bit (20-40% chances will
remain for the coastal areas and Lower RGV), and a southerly flow
at 850 mb will develop and help temperatures to gradually rise
each day into mid week. One change from the previous forecast
package is that the deterministic models are in better agreement
on Thursday's cold front. If these solutions verify, much drier
and moderately cooler air will filter in behind this cold front
and finally clear the atmospheric column of most of its moisture,
bringing drier and sunnier conditions to Deep South Texas.
However, forecast confidence is still on the low to moderate side
midweek and beyond due to the model variability over the last few
runs.

&&

.AVIATION...
(06Z TAFS)
Issued at 1124 PM CST Fri Nov 18 2022

Poor flying conditions are expected at the aerodromes through the
next 24 hours with low ceilings, reduced visibility, and light
rain. Pure VFR will be extremely difficult to find throughout the
TAF period.

&&

.MARINE...
Issued at 245 PM CST Fri Nov 18 2022

Now through Saturday night...Small craft advisory conditions will
transition to gale force gusts Saturday morning as a cold front
brings strong north winds and high seas. The combination of high
pressure building into the region and coastal troughing across the
Western Gulf will keep a tight gradient going along the lower Texas
coast in the short term.

Sunday through Thursday... Marine conditions will remain hazardous
through much of the long term period due to a combination of
elevated winds and seas. Even though the expected gale conditions
behind Saturday's cold front will likely be over by sometime Sunday
morning, Small Craft Advisory conditions will likely persist into
Tuesday of next week. Light to moderate rain will linger through
early next week to a persistent coastal trough. Then on Thursday,
another front may come through and bring more hazardous conditions
to the Lower Texas Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             54  62  48  58 /  80  80  80  60
HARLINGEN               52  60  45  56 /  90  80  80  60
MCALLEN                 48  53  45  53 /  80  80  70  40
RIO GRANDE CITY         46  51  43  50 /  90  70  60  40
SOUTH PADRE ISLAND      62  68  59  64 /  90  90  80  70
BAYVIEW/PORT ISABEL     58  66  52  62 /  90  80  80  60

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 6 AM CST Saturday for TXZ451-454-
     455.

     High Rip Current Risk through late Saturday night for TXZ451-454-
     455.

     High Surf Advisory until 6 AM CST Saturday for TXZ451-454-455.

GM...Small Craft Advisory until 4 AM CST Saturday for GMZ130-132-135-
     150-155-170-175.

     Gale Warning from 4 AM Saturday to noon CST Sunday for GMZ130-
     132-135-150-155-170-175.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...66-Tomaselli
Hazardous weather outlook, Nov 18, 4:11 PM CST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
411 PM CST Fri Nov 18 2022

TXZ248>255-351-353>355-451-454-455-191130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
411 PM CST Fri Nov 18 2022

This Hazardous Weather Outlook is for the Lower Rio Grande Valley
and Deep South Texas Brush and Ranch Country.

...Colder and Wetter With Dangerous Boating and Beach Conditions
through the Weekend...

.DAY ONE...This Afternoon and Tonight

At the beaches: High surf and dangerous rip currents will
continue, with surf water increasingly covering the beach and
potentially reaching into the dunes as high tide approaches later
this evening and into the overnight hours. The high tides will not
allow vehicles to drive safely along the public access beaches
north of the City of South Padre Island.

Inland: Patchy fog combined with drizzle will reduce visibility
below 1 mile at times, making driving difficult in some areas.
Conditions should improve by daybreak as winds increase from the
north and northwest.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

At the beaches: Saturday through Tuesday...Dangerous surf,
including intense rip currents, will continue. Most of the beach
will be covered with water most of the time as strong wave energy
pushes water onshore. The water levels will be highest during high
tide windows. Surf will lower and tide water will recede
Wednesday, with rip currents becoming moderate in intensity
Wednesday or Thursday.

Elsewhere:
All areas Saturday through early Monday...Wind chill temperatures
will drop into the 30s to around 40 in most areas Saturday
afternoon and remain there most of the time through early to
midday Monday.

Areas along and east of US 77 and IH 69E Saturday through Sunday:
Strong northwest winds may gust over 35 mph at times, potentially
blowing lightweight objects around and making driving difficult on
east to west elevated roads and highways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

GMZ130-132-135-150-155-170-175-191130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
411 PM CST Fri Nov 18 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...This Afternoon and Tonight

This afternoon and evening: High and rough seas of 7 to 8 feet
will continue, along with gusty winds from the northeast at 20 to
25 knots. Small Craft Advisories continue.

Overnight: Gale force winds will arrive behind a reinforcing cold
front toward daybreak, with winds shifting from the north and
gusting up to 40 knots toward dawn. Seas will become very rough
and build over 10 feet.

On Laguna Madre: Choppy waters will become rough late at night
as gale force winds arrive with gusts potentially reaching 40
knots toward daybreak. Waves in the center channel will build up
to 3 feet between South Padre and Port Isabel toward daybreak.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Saturday through Tuesday: Frequent gale force winds, dangerously
rough and high seas approaching Beaufort Scale 8, and blowing
spray and rain reducing visibility to or below 1 nautical mile
will dominate most of the period, with some gradual improvement on
Tuesday. Seas will rise to 12 to 16 feet, potentially 18 feet,
through the period.

Wednesday through Thursday: Seas will subside on Wednesday but
could remain up to 8 feet into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Marine spotters may wish to self activate through early Tuesday.

52/BSG

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.